Alert archive / Florida / Areal Flood Warnings in 2017
Areal Flood Warning 2, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this areal flood warning at Jul 31, 2017, 11:22 AM EDT for Manatee County, Florida. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2017, 11:22 AM EDT (15:22 UTC)
- Expired
- Jul 31, 2017, 1:15 PM EDT
- In force
- 113 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Manatee County, FL
The radar
The Tampa radar (KTBW), 26 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this areal flood warning went out at Jul 31, 9:41 AM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 31, 9:41 AM EDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
941 AM EDT Mon Jul 31 2017
...Tropical Storm Emily Moving Toward the Florida West Coast...
.UPDATE...
Tropical Storm Emily continues to spin just off the Florida west
coast, with its center inside of 20 nm west of the mouth of Tampa
Bay. Most of the shower and thunderstorm activity is confined to
Pinellas and Hillsborough Counties southward and this should continue
to be the case for the next couple of hours, with the majority of the
activity shifting eastward through the day. Observations so far this
morning have shown wind gusts generally in the 30-40 mph range with
highest rainfall totals so far in the 3-5 inch range. The Flood Watch
remains in effect through today with several more inches of rain
possible. The ongoing forecast will continue to be updated through
the day.
&&
.AVIATION...
Mainly prevailing MVFR/IFR conditions will continue for the next
several hours with brief periods of VFR possible. Waves of showers
and thunderstorms will continue to move across the region as Tropical
Storm Emily continues to move eastward. Wind gusts to 30 knots or
higher will be possible at times. Longer periods of VFR will become
more likely later today.
&&
.MARINE...
Tropical Storm Emily over the eastern Gulf of Mexico will continue to
move eastward through today and tonight, with wind gusts to tropical
storm force possible through the day along with periods of heavy
rainfall and thunderstorms. Conditions will begin to improve later
today and tonight, although increased chances for showers and
thunderstorms will continue for the next several days.
&&
.Preliminary Point Temps/PoPs...
TPA 87 77 90 78 / 80 40 50 40
FMY 86 76 89 77 / 100 50 60 30
GIF 86 74 91 75 / 80 40 60 30
SRQ 87 76 89 78 / 100 50 50 40
BKV 87 73 91 74 / 50 30 50 40
SPG 87 78 90 78 / 90 40 40 40
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch until 8 PM EDT this evening for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal
Manatee-Coastal Sarasota-DeSoto-Hardee-Highlands-
Inland Charlotte-Inland Hillsborough-Inland Lee-
Inland Manatee-Inland Sarasota-Pinellas.
Tropical Storm Warning for Coastal Charlotte-Coastal
Hillsborough-Coastal Lee-Coastal Manatee-Coastal
Sarasota-Pinellas.
Gulf waters...Tropical Storm Warning for Charlotte Harbor and Pine
Island Sound-Coastal waters from Bonita Beach to
Englewood FL out 20 NM-Coastal waters from Englewood
to Tarpon Springs FL out 20 NM-Tampa Bay waters-
Waters from Bonita Beach to Englewood FL out 20 to 60
NM-Waters from Englewood to Tarpon Springs FL out 20
to 60 NM.
Small Craft Advisory until 10 AM EDT this morning for
Waters from Tarpon Springs to Suwannee River FL out
20 to 60 NM.
&&
UPDATE/AVIATION/MARINE...05/CarlisleHazardous weather outlook, Jul 31, 10:19 AM EDT, 1 hour 3 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 1019 AM EDT Mon Jul 31 2017 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-010230- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 1019 AM EDT Mon Jul 31 2017 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... Thunderstorms are expected today as Tropical Storm Emily moves onshore. Bands of heavy rainfall with wind gusts to tropical storm force are likely through the rest of the day. Minor flooding will also be possible over low-lying and flood-prone areas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. ...THUNDERSTORM IMPACT... Thunderstorms are expected each day. Thunderstorms will be capable of producing strong gusty winds...locally heavy rains... and frequent deadly lightning strikes. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Carlisle
In the hours before
Local storm report, Jul 31, 9:56 AM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
956 AM EDT MON JUL 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM TROPICAL STORM 1 WNW SARASOTA 27.34N 82.56W
07/31/2017 GMZ853 FL MESONET
WXFLOW SITE XSRB REPORTED TROPICAL STORM FORCE WINDS OF
39 MPH.
&&
SHIVELEYLocal storm report, Jul 31, 10:37 AM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1037 AM EDT MON JUL 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM TROPICAL STORM 23 SW LONGBOAT KEY 27.17N 82.92W
07/31/2017 GMZ873 FL BUOY
AN OFFSHORE BOUY IS REPORTING TROPICAL STORM FORCE WIND
GUSTS OF 40 MPH.
1012 AM TROPICAL STORM 1 WNW SARASOTA 27.34N 82.56W
07/31/2017 GMZ853 FL ASOS
SARASOTA BRADENTON INTERNATIONAL AIRPORT REPORTING
TROPICAL STORM FORCE WIND GUSTS OF 39 MPH.
&&
SHIVELEYThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 8:44 PM EDT | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 12 hr |
| Jul 31, 5:08 AM EDT | Small Craft Advisory | TBW | 5 hr | |
| Jul 31, 5:37 AM EDT | Flood Watch | TBW | Charlotte, DeSoto, Hardee, Highlands, Hillsborough, Lee and 3 more | 11 hr |
| Jul 31, 6:00 AM EDT | Special Marine Warning | TBW | 60 min | |
| Jul 31, 6:32 AM EDT | Tropical Storm Watch | TBW | Hillsborough, Manatee, Pinellas, Sarasota | 2 hr |
| Jul 31, 7:11 AM EDT | Special Marine Warning | TBW | 64 min | |
| Jul 31, 8:38 AM EDT | Tropical Storm Warning | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 9 hr |
| Jul 31, 9:47 AM EDT | River Flood Warning | TBW | Sarasota | 10 days |
| Jul 31, 9:47 AM EDT | River Flood Warning | TBW | DeSoto | 24 hr |
| Jul 31, 9:47 AM EDT | River Flood Warning | TBW | Hillsborough | 4 days |
| Jul 31, 9:47 AM EDT | River Flood Warning | TBW | Manatee | 3 days |
| Jul 31, 10:38 AM EDT | Areal Flood Advisory | TBW | Hillsborough, Manatee, Sarasota | 112 min |
| Jul 31, 10:50 AM EDT | Tornado Warning | TBW | Manatee | 25 min |
| Jul 31, 11:40 AM EDT | Areal Flood Advisory | TBW | Charlotte, Manatee, Sarasota | 95 min |
| Jul 31, 12:29 PM EDT | Areal Flood Advisory | TBW | Hillsborough | 91 min |
| Jul 31, 2:50 PM EDT | Small Craft Advisory | TBW | 2 hr | |
| Jul 31, 3:19 PM EDT | River Flood Warning | TBW | Hillsborough | 3 days |
| Jul 31, 6:23 PM EDT | Special Weather Statement | TBW | Highlands | 52 min |
Nearby
Areal Flood Warnings in Florida, 2017Every areal flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.